MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOLLINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOLLINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll coolline catheter for investigation.A supplemental report will be filed when the product is returned and investigation has been completed.
 
Event or Problem Description
During hypothermia therapy, the coolline catheter was observed with blood on the catheter tubing.The nurse reported a "balloon rupture" on the catheter.No further patient information received.No known impact or patient consequence information was available.
 
Additional Manufacturer Narrative
The reported complaint of a leaking cool line catheter (lot #81103) was confirmed during functional testing.A pinhole leak was observed at distal end of proximal balloon.The probable root cause for the reported complaint can be a latent material defect.Visual inspection of the returned cool line catheter was performed and observed no physical damage.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.The returned catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pinhole leak was observed.Thus, confirming the reported complaint.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no history of complaint reported for cool line catheter with lot number 81103.

Brand Name
ZOLL IVTM COOLLINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8308565
Report Number3010617000-2019-00114
Device Sequence Number1634682
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0654-01
Device Lot Number81103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1